Alert archive / Nebraska / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 25, 2024, 5:47 PM MDT for Kimball County, Nebraska; Laramie County, Wyoming. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2024, 5:47 PM MDT (23:47 UTC)
- Expired
- Apr 25, 2024, 6:10 PM MDT
- In force
- 23 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Kimball County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 5:55 PM MDT | HAIL 0.88 | Bushnell, NE | In Bushnell. |
| Apr 25, 5:58 PM MDT | HAIL 0.7 | Bushnell, NE | Heavy rain. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
404
WUUS55 KCYS 252347
SVRCYS
NEC105-WYC021-260030-
/O.NEW.KCYS.SV.W.0002.240425T2347Z-240426T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
547 PM MDT Thu Apr 25 2024
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Western Kimball County in the Panhandle of Nebraska...
Southeastern Laramie County in southeastern Wyoming...
* Until 630 PM MDT.
* At 547 PM MDT, severe thunderstorms were located along a line
extending from near Oliver Campground to Panorama Point, moving
north at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oliver Campground, Panorama Point, Oliver Reservoir, and Bushnell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4104 10411 4136 10389 4132 10375 4100 10394
4100 10404
TIME...MOT...LOC 2347Z 177DEG 10KT 4125 10385 4101 10400
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Claycomb1 follow-up statement
572
WWUS55 KCYS 260010
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
610 PM MDT Thu Apr 25 2024
NEC105-WYC021-260019-
/O.CAN.KCYS.SV.W.0002.000000T0000Z-240426T0030Z/
Kimball NE-Laramie WY-
610 PM MDT Thu Apr 25 2024
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIMBALL AND
SOUTHEASTERN LARAMIE COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail and
heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.
&&
LAT...LON 4104 10411 4136 10389 4132 10375 4100 10394
4100 10404
TIME...MOT...LOC 0006Z 177DEG 10KT 4130 10385 4106 10400
$$
ClaycombWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 5:33 PM MDT, 14 minutes earlier. Its key messages:
- Scattered to numerous showers and thunderstorms are expected across southeast Wyoming and the western Nebraska Panhandle today and tonight. A few storms may be strong to locally severe, especially east of I-25. The primary hazards will be large hail and damaging wind gusts, although an isolated tornado or two will be possible. The potential will exist for cold-core funnel clouds as well.
- An extremely active weather pattern persists through the weekend with widespread stratiform rain w/ embedded thunder likely for most areas from Friday through Sunday.
- Accumulating snow is expected at elevations above 8000 feet, with the potential for 12+ inches in the Snowy and Sierra Madre Ranges from Friday through Sunday. The I-80 Summit between Laramie and Cheyenne will be very close to the main transition zone between rain and snow. Travel impacts remain possible, mainly from Friday night through Saturday.
Area forecast discussion, Apr 25, 5:33 PM MDT, 14 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 533 PM MDT Thu Apr 25 2024 .KEY MESSAGES... - Scattered to numerous showers and thunderstorms are expected across southeast Wyoming and the western Nebraska Panhandle today and tonight. A few storms may be strong to locally severe, especially east of I-25. The primary hazards will be large hail and damaging wind gusts, although an isolated tornado or two will be possible. The potential will exist for cold-core funnel clouds as well. - An extremely active weather pattern persists through the weekend with widespread stratiform rain w/ embedded thunder likely for most areas from Friday through Sunday. - Accumulating snow is expected at elevations above 8000 feet, with the potential for 12+ inches in the Snowy and Sierra Madre Ranges from Friday through Sunday. The I-80 Summit between Laramie and Cheyenne will be very close to the main transition zone between rain and snow. Travel impacts remain possible, mainly from Friday night through Saturday. && .MESOSCALE... Issued at 245 PM MDT Thu Apr 25 2024 Latest GOES visible imagery shows numerous showers and thunderstorms that have developed west of the Laramie Range early this afternoon along with initiation along the dryline positioned west of Cheyenne northeast through Chugwater. This dryline has not propagated eastward as quickly as initially forecast with the early clearing of morning cloud cover. Additionally, early morning storms that tracked from western Carbon Co up through Douglas has left an outflow boundary now extending south through Goshen Co. This will lead to a potential area of enhanced convergence in the North Platte River valley near the WY/NE border for new storm development later this afternoon right on the gradient of convective inhibition to the east. Latest observations show dew points in the 50s near Sidney up through Banner Co and points towards the northeast. Based on latest CAM guidance, areas of concern will be from Torrington through Scottsbluff and potential towards Alliance areas late this afternoon into this evening. Forecast soundings would support marginally severe hail likely around 1-1.5 inches with the strongest cells with 500-700 J/kg of CAPE in the hail growth region. Additionally, surface winds in the river valley are modeled to by more east-southeasterly enhancing low-level shear and short-lived tornado potential with any discrete storms. However, stronger 0-6 km shear is present along the I-80 corridor in the NE panhandle as the core of 500mb flow aloft has weakened over the last 24 hours per latest RAP analysis, limiting stronger shear farther north in our CWA. As better lift continues to arrive overhead, more widespread storm coverage will continue with embedded stronger cells. Main weather hazards overnight will transition towards heavy rainfall and localized flooding, especially over the southern NE panhandle that may see repeated rounds of precipitation with the initial storm development in our area in addition to storms closer to the surface low traversing north of the CO/WY border. && .SHORT TERM /THROUGH SATURDAY/... Issued at 402 AM MDT Thu Apr 25 2024 A highly complex & extremely active mid & upper level pattern is expected to continue to evolve across the western and central US over the next 24 to 48 hours, giving way to chances for multiple hazards including severe convective storms, significant snowfall accumulations above 7500-8000 feet elevation, as well as chances for locally heavy rainfall for the lower elevations. The overall upper-level pattern will remain characterized by expansive long- wave troughing encompassing much of the western & central CONUS, with two distinct pieces of energy pivoting across the 4 corners region before ejecting northeastward across the southern/central high plains. Overall, models are in excellent agreement with the overall evolution of the pattern. However, there are a number of notable complexities with potential outcomes highly sensitive to the precise timing of disturbances and resulting interactions of boundaries which eventually take place. Nonetheless, it is quite likely that the majority of the CWA will see some sort of impact from these systems. The first notable short-wave disturbance will lift to the north- east across the 4 corners this afternoon, contributing to strong lee cyclogenesis over eastern Colorado with a sub-990-mb surface low expected to develop by 21z. The resulting southeasterly low- level flow should provide a sufficient fetch of moisture to help maintain appreciable surface dew points in the lower 50s, mainly across the western Nebraska Panhandle. The western extent of the deeper moisture remains highly uncertain with a sharp cut-off in the spread of HREF members along/southwest of a BFF-IBM line for progged dew points indicating uncertainty regarding the eastward progression of the dry line. The 10th %ile of the HREF ensembles are in the mid 40s to the east of this line, but quickly drop to the mid/upper 20s to the west. This may play a key role in storm severity today w/ better MLCAPEs (1000-1500 J/kg) possibly being focused more across our far eastern zones. Even so, there should be good instability today as thermal profiles rapidly cool later this afternoon as the mid-level cold pool approaches. Scattered/ numerous showers and thunderstorms should develop across western areas by early afternoon, with a slightly delayed initiation for the high plains closer to 21-00z given substantial inhibition w/ the initially warm, capped air mass aloft. High-res models would suggest initiation occurring in the vicinity of the dryline near the WY/NE border by 00z w/ numerous clusters developing through- out the evening. Vertical shear will be more than sufficient for organized, potentially rotating storms capable of large hail and perhaps locally damaging wind gusts. The last several iterations of the HRRR and NAMNest have suggested a few narrow UH tracks as well, suggesting potential for a low-topped supercell or two and the risk for a weak tornado or two. As thermal profiles cool, we would not be surprised to see at least several cold-core funnels develop in the early evening w/ numerous storm mergers likely to be taking place during this time. Dry-slotting on the back side of the rapidly maturing cyclone is expected to limit convective coverage across western zones after 03z, with the primary focus shifting toward stratiform rain and/ or embedded convection over the western NE Panhandle through mid day Friday. Brief short-wave dirty ridging should develop as the first low departs. A weak, slow-moving disturbance will uncercut this ridge over central Wyoming, resulting in a burst of notable 700-mb warm air advection across Carbon & Albany counties during the afternoon and evening hours on Friday. As such, rain & high- elevation snow should quickly re-develop as the next low deepens and pivots northeast across the 4 corners from Friday night thru Saturday. Yet again, lee cyclogenesis will result in substantial wrap-around moisture in the TROWAL/deformation axis on the back- side of a rapidly deepening cyclone over central KS. As a result we should see deep/moist northeasterly low-level upslope flow as well as favorable dynamics supporting widespread stratiform rain and embedded convection over much of the CWA. PWATs of 0.5+ inch will be near the 90th percentile of climatology, so would expect some pretty impressive rainfall totals through Sunday. Localized areas could see over 1.5 inches of rain over the next few days! High-elevation snow will also be likely, as 700-hpa temperatures fall to -2 to -4 deg C. A foot or more of accumulation will be a good possibility for both the Snowy and Sierra Madre ranges with this second wave, with more significant uncertainty below around 8000 feet elevation and potential impacts over the Interstate 80 Summit between Laramie and Cheyenne. Models continue to trend on the cooler side for Friday Night & Saturday, validating previous concerns of cold air damming along the front range favoring low- tier percentiles of the model spectrum for temperatures. Decided to populate snow levels with the 25th %ile of the NBM, which may bring a brief rain/snow mix into Cheyenne but would restrict the accumulations to the higher terrain to the west. The Summit will be right near the transitional bubble, with the worst-case being around 6-8 inches of heavy and wet snow. Ensemble means are near 2-3 inches using a 10:1 ratio. Will continue to hold off for now on any headlines given lingering uncertainty. Daytime highs will likely struggle to reach the middle 40s for many areas Saturday. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 402 AM MDT Thu Apr 25 2024 We will have an active weather pattern continue for the extended forecast package. Near average temperatures for the weekend are forecast, and gradually increasing through the week to be approximately 5-15 degrees above climatological averages to round out the last few days of April and into early May. At this time of inspection, snow showers across the higher elevations will wind down on Sunday and Monday, with rain showers and thunderstorms anticipated daily for the entire cwa through the end of next week. Saturday night into early Sunday, we will have a slow-moving upper level low slowly propagating to the east-northeast, ultimately ejecting out toward the Upper Midwest and Great Lakes region by late Sunday. As this negatively tilted upper level system with an attendant mid-latitude surface low propagates away from our region, we will have wrap-around moisture coupled with CAA. 700mb temperatures ranging from 0C to -5C along with scattered rain showers in the lower elevations, and accumulation snowfall in the higher terrain will slowly dissipate from Saturday night to late Sunday afternoon. Isolated thundershowers are also possible, but sub- severe. Areas of highest confidence for additional rainfall accumulations in the lower terrain will be along and east of I-25 toward western Nebraska. Much needed rainfall is anticipated for these areas. The water faucet will be turned off for only a brief period as we transition to a quiet weather setup for approximately 24 hours. A shortwave trough will arrive from the Pacific Northwest by Monday evening, bringing a renewed chance for showers and isolated thunderstorms. This weak disturbance is anticipated to eject downstream toward the Northern Plains and Great Lakes region throughout the day on Tuesday, limiting our chances of rainfall from that. Tuesday is advertised by model guidance to transition to a more quasi-zonal flow regime aloft, with weak shortwave disturbances embedded within the H5 and H7 flow aloft. Diurnal convection is signaled to be present as mid-levels will adiabatically cool from a passing shortwave trough to our north, increasing the low-level and mid-level atmosphere lapse rates. Not expecting severe weather from this weak threshold of a disturbance, but lingering showers and thunderstorms could persist overnight into early Wednesday morning. Wednesday and Thursday will see an amplification of an upper level ridge, with it originating across the Mexican Plateau, and advecting warmer are northward across the Intermountain West. Weak shortwave disturbances are forecast to propagate off a much larger longwave trough from the Pacific Northwest on Wednesday, bringing another opportunity for showers and thunderstorms during the peak heating hours of the day. Thursday will have the aforementioned upper level ridge axis positioned over the Central Plains. The potent longwave trough will elongate and intensify across the western CONUS. This trough is modeled to become negatively tilted by Thursday of next week, with diffluent flow being coupled with moisture and instability across the Central Rockies. We will need to pay attention to this trend as it may be our next opportunity for stronger, organized convection across the cwa to round out the week. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 522 PM MDT Thu Apr 25 2024 A storm system over central Colorado early this evening will slowly move to western Nebraska by Friday morning then to the Dakotas by Friday evening. Wyoming TAFS...Expect broken clouds from 3500 to 10000 feet with thunderstorms in the vicinity at the terminals this evening, and occasional thunderstorms at Laramie until 03Z producing wind gusts to 35 knots along with visibilities to 5 miles. Occasional showers will occur at Laramie from 03Z to 06Z, and at Cheyenne after 15Z Friday, reducing visibilities to 4 miles. Winds will gust to 25 knots at Rawlins until 03Z, and to 22 knots at Laramie until 03Z, and to 30 knots after 15Z Friday, and to 35 knots at Cheyenne through the period. Nebraska TAFS...Ceilings will range from 3500 to 6000 feet with occasional thunderstorms until 03Z producing wind gusts to 40 knots and visibilities to 2 miles. Occasional showers will also occur, reducing visibilities to 2 to 4 miles after 08Z with ceilings near 2500 feet. Winds will gust to 25 knots until 05Z, and to 35 knots after 13Z Friday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && MESOSCALE...MB SHORT TERM...CLH LONG TERM...BW AVIATION...RUBIN
Hazardous weather outlook, Apr 25, 2:07 PM MDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 207 PM MDT Thu Apr 25 2024 WYZ103>106-109>111-113-115>117-262015- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley-South Laramie Range-South Laramie Range Foothills- 207 PM MDT Thu Apr 25 2024 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered to numerous showers and thunderstorms are expected today into early this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY An extremely active weather pattern persists through the weekend with widespread stratiform rain with embedded thunder likely for most areas from Friday through Sunday. .Spotter information statement... Weather spotters are encouraged to report any severe weather to NWS Cheyenne on social media. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 262015- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 207 PM MDT Thu Apr 25 2024 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered to numerous showers and thunderstorms are expected today and tonight. A few storms may be strong to locally severe, especially east of I-25. The primary hazards will be large hail, heavy rainfall, and damaging wind gusts, although an isolated tornado or two will be possible. The potential will exist for cold-core funnel clouds as well. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY An extremely active weather pattern persists through the weekend with widespread stratiform rain with embedded thunder likely for most areas from Friday through Sunday. .Spotter information statement... Weather spotters are encouraged to report any severe weather to NWS Cheyenne on social media. WYZ112-114-262015- Sierra Madre Range-Snowy Range- 207 PM MDT Thu Apr 25 2024 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered to numerous showers and thunderstorms are expected today into early this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Accumulating snow is expected at elevations above 8000 feet, with the potential for 12+ inches in the Snowy and Sierra Madre Ranges from Friday through Sunday. Travel impacts remain possible, mainly from Friday night through Saturday. .Spotter information statement... Weather spotters are encouraged to report rain or snowfall amounts to NWS Cheyenne on social media.
In the hours before
Local storm report, Apr 25, 3:42 PM MDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
342 PM MDT Thu Apr 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM Hail 9 E Yoder 41.94N 104.12W
04/25/2024 M1.75 Inch Goshen WY Emergency Mngr
&&
GCCSpecial weather statement, Apr 25, 3:45 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
345 PM MDT Thu Apr 25 2024
NEZ019-096-WYZ108-252215-
Scotts Bluff NE-South Sioux NE-Goshen County WY-
345 PM MDT Thu Apr 25 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX AND SOUTHEASTERN GOSHEN COUNTIES THROUGH 415 PM
MDT...
At 345 PM MDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from 6 miles
east of Torrington to 7 miles southwest of Hawk Springs Recreation
Area. These storms were nearly stationary.
HAZARD...Landspouts, wind gusts up to 40 mph, and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
La Grange, Lyman, Huntley, Hawk Springs Campground, Hawk Springs
Recreation Area, Hawk Springs, and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4216 10390 4163 10408 4162 10443 4216 10407
TIME...MOT...LOC 2145Z 231DEG 3KT 4204 10406 4166 10433
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BrothersLocal storm report, Apr 25, 3:50 PM MDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
350 PM MDT Thu Apr 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Hail 8 E Yoder 41.94N 104.14W
04/25/2024 E1.00 Inch Goshen WY Emergency Mngr
&&
GCCSpecial weather statement, Apr 25, 4:16 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
416 PM MDT Thu Apr 25 2024
NEZ019-096-WYZ108-252245-
Scotts Bluff NE-South Sioux NE-Goshen County WY-
416 PM MDT Thu Apr 25 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES THROUGH 445 PM
MDT...
At 415 PM MDT, Doppler radar was tracking a strong thunderstorm near
Henry, or 8 miles southeast of Torrington, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Morrill and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4192 10401 4200 10413 4220 10402 4201 10381
TIME...MOT...LOC 2215Z 225DEG 5KT 4200 10404
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BrothersSpecial weather statement, Apr 25, 4:53 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
453 PM MDT Thu Apr 25 2024
WYZ102-252330-
Niobrara County WY-
453 PM MDT Thu Apr 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NIOBRARA COUNTY
THROUGH 530 PM MDT...
At 453 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Lusk, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern
Niobrara County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4271 10420 4276 10435 4300 10426 4296 10406
4280 10406
TIME...MOT...LOC 2253Z 211DEG 9KT 4281 10421
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BrothersSpecial weather statement, Apr 25, 5:14 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
514 PM MDT Thu Apr 25 2024
NEZ019-096-260000-
Scotts Bluff NE-South Sioux NE-
514 PM MDT Thu Apr 25 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SCOTTS BLUFF AND
SOUTHEASTERN SIOUX COUNTIES THROUGH 600 PM MDT...
At 514 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lake Alice, or near Scottsbluff, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Scottsbluff, Lake Minatare Campground, Scottsbluff Airport, Lake
Minatare, and Lake Alice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4186 10364 4198 10372 4211 10348 4186 10337
TIME...MOT...LOC 2314Z 245DEG 10KT 4195 10363
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ClaycombThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:03 PM MDT | Special Weather Statement | CYS | Kimball | 42 min |
| Apr 25, 3:09 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 36 min |
| Apr 25, 3:11 PM MDT | Tornado Warning | CYS | Scotts Bluff, Sioux | 34 min |
| Apr 25, 5:14 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 46 min |
| Apr 25, 11:56 AM MDT | Special Weather Statement | CYS | Converse | 34 min |
| Apr 25, 12:24 PM MDT | Special Weather Statement | CYS | Converse | 36 min |
| Apr 25, 12:35 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 26 min |
| Apr 25, 3:45 PM MDT | Special Weather Statement | CYS | Goshen | 30 min |
| Apr 25, 4:16 PM MDT | Special Weather Statement | CYS | Goshen | 29 min |
| Apr 25, 4:53 PM MDT | Special Weather Statement | CYS | Niobrara | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2024Severe Thunderstorm Warnings in Wyoming, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.